Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching Zerit & Videx EC for Combivir
Dec 16, 2002

Hey docs...Here's my situation: I've been on Zerit, Videx (first the chewables, now EC) & Sustiva made available through clinical trials for 3 years now. VL has been undetectable and CD4 is floating around 600-700 (29-32). Now that my study has ended, my doctor is making the suggestion that I switch from Zerit & Videx EC to Combivir to elimitate the side effects of facial wasting. I don't have a lot of fat on my body to begin off with (5'10; 155lbs), so any amount of wasting would probably be noticible on me. Do you think this is a good or would you recommend a different combination? I have had geno-typing done 3 years ago with the result showing no resistance. Thanks!

Response from Dr. Boyle

This is a very tough decision, especially since I take it from your question that you are currently tolerating the Zerit (stavudine) and Videx (didanosine) well and that you do not currently have any lipoatrophy. I think it is reasonable to consider a change, although staying on the current regimen with careful monitoring is fine too. If you have not developed lipoatrophy on this regimen after 3 years, the chances are relatively small that you are going to do so. Still, the risk of other toxicities remains somewhat higher with the combination of stavudine and didanosine, and you might wnat to consider a change even separate from the lipoatrophy issue. If you are going to consider a change, I would suggest a change of the stavudine for Epivir (lamivudine) or Viread (tenofovir) making it a once-daily regimen and decreasing the risk of toxicity. Of course, if you change to tenofovir, the didanosine dose will need to be adjusted. Good luck.



Previous
sustiva effects
Next
few side effects: Zerit, Viracept, & Epivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement